Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 5, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 9, 2011, 2:34 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 10, 2011, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 2:34 PM PST (22:34 UTC)
- In effect from
- Feb 10, 2011, 12:00 AM PST
- Expired
- Feb 10, 2011, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS76 KMFR 092234 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST WED FEB 9 2011 ORZ021-100645- /O.NEW.KMFR.FR.Y.0005.110210T0800Z-110210T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 234 PM PST WED FEB 9 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. * TEMPERATURE: EXPECT TEMPERATURES TO LOWER TO 30 TO 34 DEGREES BETWEEN 2AM AND 8AM THURSDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CC
1 follow-up statement
338 WWUS76 KMFR 101034 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PST THU FEB 10 2011 ORZ021-101600- /O.CON.KMFR.FR.Y.0005.000000T0000Z-110210T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 234 AM PST THU FEB 10 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE: EXPECT TEMPERATURES TO LOWER TO 30 TO 34 DEGREES THROUGH 8AM THIS MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 9, 8:37 AM PST, 5 hours 57 minutes earlier.
Area forecast discussion, Feb 9, 8:37 AM PST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
837 AM PST WED FEB 9 2011
.SHORT TERM...AN UPPER LEVEL JET OVER EASTERN PORTIONS OF THE AREA
IS BRINGING GUSTY WINDS TO LOCATIONS EAST OF THE CASCADES THIS
MORNING...ESPECIALLY OVER MOUNTAINS. THIS JET WILL SHIFT EAST TODAY
AND WINDS ARE EXPECT TO DECREASE LATE THIS MORNING INTO THE
AFTERNOON. MORNING FOG AND LOW CLOUDS WILL ALSO CONTINUE FOR A
FEW AREAS INCLUDING GRANTS PASS...THE UMPQUA VALLEY AND INTO COOS
COUNTY INCLUDING NEAR NORTH BEND. EXPECT CLEARING IN THESE LOCATIONS
BY MID MORNING EXCEPT FOR LINGERING LOW CLOUDS CONTINUING INTO
LATE MORNING OVER THE UMPQUA VALLEY.
MODELS ARE SHOWING AN UPPER RIDGE CONTINUING OVER THE REGION
TODAY AND TOMORROW THEN AS A LOW PRESSURE SYSTEM MOVES INTO BC THE
RIDGE WILL GRADUALLY WEAKEN THURSDAY AND FRIDAY. OFFSHORE
NORTHEASTERLY FLOW WILL CONTINUE OVER THE HIGHER TERRAIN TODAY
INTO THURSDAY...THEN WEAKEN THURSDAY NIGHT AND BECOME SOUTHERLY ON
FRIDAY. THIS OFFSHORE FLOW MAY BRING SOME WARMER TEMPERATURES TO
BROOKINGS TOMORROW. ALSO EXPECT SOME GUSTY NORTHERLY WINDS TO
CONTINUE OVER THE COASTAL MARINE WATERS TODAY THROUGH THURSDAY
MORNING. FOR INLAND VALLEY LOCATIONS...EXPECT CONTINUED COLD MORNING
TEMPERATURES TOMORROW MORNING...MODERATING A BIT ON FRIDAY
MORNING. TEMPERATURES IN THE AFTERNOONS WILL WILL BE NEAR NORMAL
TODAY FOLLOWED BY TEMPERATURES WARMING TO SLIGHTLY ABOVE NORMAL
CONDITIONS THURSDAY AND FRIDAY.
BY THE WEEKEND THE GFS AND ECMWF ARE INDICATING A FLAT
RIDGE CENTERED TO THE SOUTH OF THE CWA WITH A FRONT MOVING INTO
THE REGION TO OUR NORTH. THIS FRONT MAY BRING A CHANCE FOR LIGHT
RAIN TO PORTIONS OF THE AREA ON SATURDAY.
&&
.AVIATION...COAST...VFR CONDITIONS EXCEPT FOR ISOLATED IFR FOG
NEAR NORTH BEND WITH CLEARING TO VFR BETWEEN 17 TO 18Z. INLAND VFR
EXCEPT FOR WIDESPREAD MVFR CIGS AND LOCAL IFR CIGS IN THE UMPQUA
VALLEY...INCLUDING RBG...AND LOCAL IFR/MFR VIS AND CIGS IN FOG IN
THE ROGUE VALLEY...MAINLY WEST OF MFR INCLUDING GRANTS PASS.
EXPECT CLEARING FOR THESE INLAND VALLEY LOCATIONS BY MID MORNING
EXCEPT FOR LINGERING AREAS OF MVFR CIGS IN LOW CLOUDS CONTINUING
TILL AROUND 18 TO 20Z IN THE UMPQUA VALLEY.
SOMEWHAT OF A REPEAT EXPECTED TONIGHT...BUT A LATER FOG ONSET
EXPECTED FOR THE ROSEBURG AREA AND DECREASED POTENTIAL FOR FOG
ALONG THE COAST.
&&
.PREV DISCUSSION... /ISSUED 308 AM PST WED FEB 9 2011/
DISCUSSION...A 100 KT UPPER IS JET DIVING THROUGH OREGON AND SOME
OF THE HIGHER TERRAIN WILL STILL GET SOME GUSTY WINDS TODAY...BUT
NOT AS STRONG AS PREVIOUS DAYS. A STRONG UPPER RIDGE AMPLIFIED
WELL NORTH ALONG 130W WILL FLATTEN AND ADVANCE EASTWARD OVER THE
REGION THROUGH FRIDAY. THIS WILL KEEP THE REGION DRY WITH OFFSHORE
WINDS THROUGH THURSDAY AND THEN UPPER WINDS SHOULD TURN ONSHORE
FRIDAY. STRONG VALLEY INVERSIONS WILL KEEP THE MIXING HEIGHT LOW
AND THE WINDS WILL BE FAIRLY LIGHT. DUE TO THE SHORT DURATION OF
THIS STAGNANT PATTERN...THIS EVENT HAS NOT BEEN ADVERTISED WITH AN
ADVISORY HEADLINE.
FOG ACROSS THE UMPQUA IS EXPECTED TO ALSO DEVELOP ACROSS JOSEPHINE
COUNTY THROUGH SUNRISE. CONFIDENCE IS LOW THAT ANY APPRECIABLE
STRATUS AND FOG WILL DEVELOP IN THE MEDFORD AREA DUE TO THE
DEWPOINT CURRENTLY RUNNING AT 22 DEGREES IN MEDFORD. FOG IS
EXPECTED TO BURN OFF THROUGH NOON WITH AMPLE SUNSHINE OTHERWISE
FOR THE REGION.
A COLD FRONT IS EXPECTED TO DROP ACROSS THE NORTHEAST PACIFIC AND
HANG ON THE CENTRAL OREGON COAST BY SATURDAY MORNING. THE EC MODEL
IS MORE AMBITIOUS BRINGING THIS FRONT SOUTHWARD TO PORTIONS OF
EXTREME NORTHERN CALIFORNIA AND SOUTH-CENTRAL OREGON SATURDAY
NIGHT THROUGH SUNDAY. HAVE NOT TINKERED WITH THIS PD TOO MUCH
YET. WILL HAVE TO ASSESS FURTHER TRENDS BEFORE CONFIDENCE CAN
BUILD IN THE SAT-SUN FORECAST. GUT FEELING HERE IS THAT LATEST
TRENDS IN THE NAM-GFS ARE REASONABLE GIVE THE STRENGTH OF THE CA
RIDGE AND THE MEDFORD AREA AND AREAS SOUTH AND EAST MAY VERY WELL
REMAIN DRY THROUGH THE WEEKEND.
THE WEATHER PATTERN SHIFTS MONDAY INTO TUESDAY WITH A DEEP LONGWAVE
TROUGH SETTING UP OVER THE EASTERN PACIFIC. THIS SYSTEM IS
ADVERTISED SIMILARLY BY THE EXTENDED GUIDANCE AND WILL HAVE SOME
HIGH WIND AND HEAVY RAIN/SNOW POTENTIAL FROM MONDAY OR TUESDAY
THROUGH WEDNESDAY. A HEADS-UP PRODUCT HIGHLIGHTING THIS
SIGNIFICANT CHANGE WILL PROBABLY COME OUT TODAY OR TOMORROW.
STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THURSDAY FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THURSDAY
FOR PZZ370-376.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:14 AM PST | Small Craft Advisory for Winds | MFR | 19 hr | |
| Feb 9, 8:51 AM PST | Hazardous Seas Warning | MFR | 25 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.